MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 5.0MM DIA TPRD HD PER SCRW 55; BONE SCREWS AND PINS : SCREWS

DEPUY ORTHOPAEDICS, INC. 1818910 5.0MM DIA TPRD HD PER SCRW 55; BONE SCREWS AND PINS : SCREWS
Model Number 1257-55-000
Medical Device Problem Codes Loss of Osseointegration (2408); Osseointegration Problem (3003)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Discomfort (2330); Inadequate Osseointegration (2646); No Code Available (3191)
Date of Event 04/12/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Concomitant med products: articuleze m head 36mm +12 hip femoral head; pinnacle mtl ins neut36idx52od hip acetabular liner; pinn revision w/gription 58mm hip acetabular cup; sol 10.5 mma 8.0 full pc 12/14 hip femoral stem; 5.0mm dia tprd hd per scrw 25 acetabular cup screw; pinn can bone screw 6.5mmx50mm acetabular cup screw; 5.0mm dia tprd hd per scrw 25 acetabular cup screw; 5.0mm dia tprd hd per scrw 55 acetabular cup screw; 5.0mm dia tprd hd per scrw 30 acetabular cup screw.Initial reporter occupation: non-healthcare professional ¿ attorney.(b)(4).
 
Event or Problem Description
Etq record created in order to update etq (legacy system) complaint number (b)(4).Reason for original complaint.Litigation papers allege that after surgery friction and wear between the cobalt-chromium metal head and cobalt-chromium metal liner caused large amounts of toxic cobalt-chromium metal ions and particles to be released into the patient's blood and tissue and bone surrounding the implant.As a result, the patient has been experiencing severe pain and discomfort and inflammation in her left thigh and groin.She also experiences a popping and snapping sensation in her hip joint when walking or moving to and from a sitting position.Doi: (b)(6) 2008 - dor: (b)(6) 2011 (right hip).Patient is a resident of (b)(6).Update: 10/15/2012 pfs was received from legal, medical records were received from legal, and part/lot information was identified.Records indicate that the patient was revised because of a loose cup, a broken screw and metallosis.Records are available for further review.Update 03 may 2018: (b)(4) has been re-opened under (b)(4) due to receipt of ppf and sticker sheets.In addition to what was previously alleged, ppf alleges metal wear.Added stem and screws.Updated dor.Doi: (b)(6) 2008 - dor: (b)(6) 2011 (right hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: corrected: h6 (device).Product complaint (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM DIA TPRD HD PER SCRW 55
Common Device Name
BONE SCREWS AND PINS : SCREWS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
MDR Report Key8103197
Report Number1818910-2018-76313
Device Sequence Number1598329
Product Code JDI
UDI-Device Identifier10603295019923
UDI-Public10603295019923
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K861979
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2011
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1257-55-000
Device Catalogue Number125755000
Device Lot NumberCC3EL4000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer02/11/2020
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight95